Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Tallahassee, FL

May 27, 2014Holmes County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2014, 4:07 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2014, 4:07 PM CDT (21:07 UTC)
Expired
May 27, 2014, 4:45 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Jackson County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS52 KTAE 272107
SVRTAE
FLC059-063-133-272145-
/O.NEW.KTAE.SV.W.0089.140527T2107Z-140527T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM CDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF BONIFAY...
  NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF CHIPLEY...

* UNTIL 445 PM CDT

* AT 405 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A 
SEVERE   THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHIPLEY...AND MOVING NORTH 
AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHIPLEY MUNICIPAL AIRPORT...BAHOMA...HOLMES COUNTY AIRPORT...  
RICHTER CROSSROADS...NOMA...AND ELLAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3100 8536 3067 8543 3067 8567 3099 8575
TIME...MOT...LOC 2107Z 190DEG 14KT 3076 8555

$$

15-HARRIGAN
2 follow-up statements
858 
WWUS52 KTAE 272121
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM CDT TUE MAY 27 2014

FLC059-063-133-272145-
/O.CON.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/
JACKSON FL-HOLMES FL-WASHINGTON FL-
421 PM CDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN WASHINGTON...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CHIPLEY...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAHOMA...HOLMES COUNTY AIRPORT...RICHTER CROSSROADS...NOMA...
ELLAVILLE...TENDIL CROSSING...NOMA JUNCTION...JACOBS...HOLLAND
CROSSROADS...GRACEVILLE...ESTO...COBB CROSSROADS...CAMPBELLTON...
BROWNTOWN AND ARDS CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3100 8536 3076 8545 3076 8563 3099 8572
TIME...MOT...LOC 2121Z 190DEG 14KT 3081 8554

$$

15-HARRIGAN
451 
WWUS52 KTAE 272131
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT TUE MAY 27 2014

FLC133-272141-
/O.CAN.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/
WASHINGTON FL-
431 PM CDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

LAT...LON 3088 8544 3087 8559 3099 8564 3100 8542
TIME...MOT...LOC 2131Z 187DEG 30KT 3096 8552

$$

FLC059-063-272145-
/O.CON.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/
JACKSON FL-HOLMES FL-
431 PM CDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GRACEVILLE...OR 11 MILES NORTH OF CHIPLEY...MOVING NORTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COBB
CROSSROADS AND BROWNTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3088 8544 3087 8559 3099 8564 3100 8542
TIME...MOT...LOC 2131Z 187DEG 30KT 3096 8552

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:03 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 27, 2:03 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT Tue May 27 2014

.Near Term [Through Tonight]...
Scattered afternoon and evening convection should come to an end by
mid evening. Best rain chance will continue to be across the eastern
half of the forecast area. Some areas of dense fog will be possible
again tonight along the I-10 corridor in the Panhandle, similar to
last night.

.Short Term [Wednesday Through Thursday Night]...
An upper low over the Western Gulf States at the beginning of the
period will slowly drift eastward and weaken over the short term
period. This upper low will help enhance afternoon rain chances,
especially on Thursday when it will be at its closest point of
approach to the region. While Wednesday night into Friday could be
a relatively wet timeframe, offshore convection overnight could
limit the amount of destabilization over inland areas. As a result,
have not increased rain chances considerably above guidance out of
this concern for Thursday afternoon.

Temperatures throughout the period during the daytime will be
cooler than the last few days as convective activity will keep
highs generally in the upper 80s.

.Long Term [Friday Through Tuesday]...
The upper low will essentially dissipate late Friday leaving the
region between a ridge across Texas and another over the Ohio
River Valley by the start of the weekend. Without the benefit of a
ridge aloft to help suppress afternoon storms, expect at least
scattered coverage of storms through the weekend. By Monday, some
drier air may try to move into the region from the northeast and
limit afternoon convection.

Temperatures will remain at or just below climatology early in the
period due to convective trends, but warm back into the lower 90s
by Monday afternoon.

&&

.Aviation...
[Through 18Z Wednesday] A few thunderstorms may impact the
terminals this afternoon (best chances at KABY and KVLD).
Otherwise, VFR conditions will prevail through the evening.
Another round of fog will be possible at KECP and KDHN overnight.

&&

.Marine...
A typical summertime pattern will be in place throughout the week
with light winds and low seas outside the sea breeze zone.

&&

.Fire Weather...
Relative humidity values are expected to stay above critical
thresholds for the next several days with no red flag conditions
expected. Dense fog will be possible tonight, especially in the
Florida Panhandle and SE Alabama.

&&

.Hydrology...
Aside from some localized minor increases due to local runoff from
Monday's rain, rivers continue their downward trend. While some locally
heavy rainfall is possible with any of the storms this week,
widespread heavy rainfall is not anticipated, which will allow the
downward trend to continue on area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   68  88  67  87  66 /  10  50  20  60  30
Panama City   72  85  71  85  71 /  10  40  30  50  30
Dothan        69  89  68  88  67 /  20  40  20  60  30
Albany        69  90  68  90  67 /  30  40  20  60  30
Valdosta      67  89  66  88  66 /  20  50  20  50  30
Cross City    67  88  66  87  66 /  10  50  20  50  30
Apalachicola  72  85  71  84  70 /  10  40  30  50  30

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...CAMP
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:16 AM CDTDense Fog AdvisoryTAEBay, Holmes, Jackson, Walton, Washington3 hr
May 27, 4:11 PM CDTAreal Flood AdvisoryTAEBay94 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.